How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. German Your Own Question
Dr. German
Dr. German, Doctor (MD)
Category: Health
Satisfied Customers: 3834
Experience:  MD
Type Your Health Question Here...
Dr. German is online now
A new question is answered every 9 seconds

My dad had prostate cancer 15 years ago. Recently the doctor

Customer Question

My dad had prostate cancer 15 years ago. Recently the doctor found more cancer - he just finished a course of radiation and a Lipton injection. He is 77. Just two weeks ago he was diagnosed as anemic and has been feeling lousy. Should I be concerned? Is the anemia and prostate cancer related.
Submitted: 4 years ago.
Category: Health
Expert:  Dr. German replied 4 years ago.
Welcome and thanks for your question , patients who are being treated for prostate cancer could experience fatigue or feel extremely lousy after treatment , that is common and is product of the course of radiation he just received .

In most cases , as the days passed , he will begin to feel better .

The prostate cancer on itself does not cause anemia .

However , it has been probed that chemo or radiotherapy treatment could affect your red blood cell count producing anemia . The main reason for this is that chemotherapy or radiotherapy main purpose is to kill and destroy the cancerous cells . In this therapeutic process , they could also affect or kill other cells including the red blood cells .

Most patients with prostate cancer receive treatment for some period of time with intervals when they do not receive treatment . As consequence , their bodies will usually have time to recover once again and their hemoglobin and red blood cell will increase until they reach normal levels. During that process, his doctor will need to monitor him .

However , he should be treated because increasing his hemoglobin levels will increase his chances of recovery , the radiotherapy will be more effective if his hemoglobin is within normal levels , he will feel better and overall it will improve his quality of life .

There is no need to be over concerned ,but the anemia should be treated .

If he experiences additional symptoms like breathing difficulty , dizziness or chest pain , you must take him to the emergency immediately.

Please only rate my answer when you are fully satisfied. If you feel the need to rate "Helped a little" (1) or "I expected more”(2) they count as negative rating , please stop and reply to me via the CONTINUE CONVERSATION button with whatever issue or clarification you may need. I will be happy to continue further and assist you until I am able to explain any concerns or doubts to your satisfaction.

Please be aware if you give any rating below 3 stars then I will not be compensated in any way for helping you today. Good luck to you and have a good day !

When we finish our conversation if you like the answer ,please click accept so I can get credit for my work.